Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 my pathology questions..  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author22 Posts
  #1

why we do not have edema in marasmus?

marasmus is pateint with lack of all nutritients including protein ,so why we do not see edema in them?
anyone knows the answer? if yes,please care to share




  #2

question2)

what is the cause of neuropathy in vitE defieciency?

does it have anything to do with oxidation of cell membrane in neurons? /as happens to rbcs during vitE deficiency


  #3

question 3)

in biology dr.raymand said only vitaminE prevents oxidation of LDL
but golgi says also vutC does this..


  #4

i hope people who know the answer to any of these ,reply here cause i am sure there are others who have same questions and caring to reply not only help me (us) learn more but also helps you review what you already know..

i keep posting my questions regarding pathology here ,and hope to see you participate smiling face


  #5

Doc:
Marasmus is one of the 3 forms of serious protein-energy malnutrition (PEM). The other 2 forms are kwashiorkor (KW) and marasmic KW. These forms of serious PEM represent a group of pathologic conditions associated with a nutritional and energy deficit occurring mainly in young children from developing countries at the time of weaning.
Marasmus is a condition primarily caused by a deficiency in calories and energy, whereas kwashiorkor indicates an associated protein deficiency, resulting in an edematous appearance.
Marasmic kwashiorkor indicates that, in practice, separating these entities conclusively is difficult; this term indicates a condition that has features of both.
So that answers your question of with time Marasmus will also have present with edema.

Hope this helps
regards
Dr.J. Iyer



  #6

Vitamin E plays a major role in maintenance of the normal structure and function of nervous system.
vit E deficiency causes axonal dystrophy. .
The polyneuropathy in Vitamin E defiency is usually seen in children having malabsorbtion syndrome and in relation with abetalipoproteinemia. It usually results in spinocerebellar degeneration associated with peripheral nerve involovement.

Remember isolated polyneuropathy is uncommon
regards

Dr. J. Iyer


  #7

Both Vitamin E and Vitamin C prevent oxidation of LDL


  #8

janeiyer ,thanks alot for putting time and answering my questions ,apparently you are the only one who cares here! and thanks again smiling face

btw, although i like your answers i prefer to read them in your own words ,i mean i read the books ,and if i do not understand then i post here so repeating the books does not help me that much ,i would like to see what you have understood from books/lectures in your own word,i beleive it helps me more regarding understanding the concept .

i still do not understand why we do not see edema in marasmus,,,



thanks again


  #9

goljan says PULMONARY STENOSIS have systolic murmur which increases by expiration ,,,,this is wrong!

it increases during inspiration ,i checked several reliable websites and based on his lectures any problem in rigth side of heart causes sounds which are better heard during inspiration (blood enetrs rigth side more ,during insp)

goljan is a good teahcer .makes things! more intersting but still there some mistakes in his lectures and i think everyone should double check them before taking exam


  #10

Dear Doc:

Concepts are key to ace this exam. I make sure that the answers go the right way and it doesn't seem like a babble.
Major definition I just cut and copy to save time.( I hope you can understand as we are all pressed for time with the preparation of this exam)

Thank you for the kind words. God bless you for that.

Well, this is what I have understood from the books that I have read----

AS mentioned in my earlier post, there are three PEM not just 2. We talk only of Marasmus and Kwashiorkar. But there are actually 3 - Marasmus, Kwashiorkar and Marasmus-Kwashiorkar.

If we get a purely Marasmus Child- means the child is deprived of enough calories in diet. To put it the other way the child has not been fed adequately or rightly. It does not at this stage develop edema ....not yet...
But with time even the proteins are also deprived...(this is the natural course)so to answer your question...Wont these children eventually have edema - YES the marasmus child will develop edema. At this point we say marasmic-kwashiorkar. This is generally how children present clinically...Per se we say Marasmus has no edema but in real life children who have marasmus also develop protein malnutrition.
Kwashiorkar on the other hand is purely only protein malnutrition. Protein alone missing....
hope this helped.
warm regards

Dr. J. Iyer





Edited by janeiyer on Mar 13, 2010 - 9:44 PM. : spell

  #11

oh thank you janieyer,,i got itsmiling face




  #12

how myoglobulinuria cause ATN? is myoglobuline toxin to kidney?!


  #13

doctorforever wrote:
how myoglobulinuria cause ATN? is myoglobuline toxin to kidney?!

Iron released from the myoglobin generates reactive oxygen species, damaging the kidney cells


  #14

doctorforever wrote:

Iron released from the myoglobin generates reactive oxygen species, damaging the kidney cells

statins (cholestrol lowering drugs )can cause rhabromyolysis and hemoglubinuria therefore can cause ATN i just read a QUESTION IN FA, ;paitent is taking drugs for HTN ,hypercholesterolemia and coronary hear diease,develops ARF DUE TO ATN CAUSE BY RHABDOMYOLYSIS ,,,responsible drug is statin whicg he is taking


also aminoglycoside AND radiographic(IV) agents can cause ATN


  #15

an AF question;

which one is true in paitent with minimal change disease(MCD);

1)MOLECULES LARGER THAN 69,000 PASS THE GLOMERUL

2)NA mostly absorbed by corpuscle

3)renin is released by corpuscle

4)renal corpuscle contains large proteoglycan molecules!



answer of FA; is 4!!

and in its explanataion it says BM does not loose its negative charge!! but gpljan book clearly says in MCD BM looses its charge...
what do you think?
w=btw,what is these proteoglycan molecules? does it mean heparan sulfate?!

and another question ,i just do not know what should be the molecular wight of substance to be considered small enough to be able to pass through glumeroli in a normal kideny.

thanks for your replies


  #16

another stupid question from FA;

in summary;paitent develope renal failure 3 days after receiving IV penicilline and nsaids for a skin infection;
BUN,45
CR;2.8
NAFe;2.5%

has wbc cast fever ,rash ,eosinophiluria

renal failure is due to ;
1)nsaids
2)antibiotic
3)PSGN
4)SLE
5)UROLITHIASIS


ANSWER;2

MY QUESTION;why it can not be nsaids? cause nsaids can cause tubulointerstetial nephritis as well;goljan page 419.

other question ; why she has wbc cast? wbc cast are seen in pyelonephritis

last question,,,why BUN/CR is more than 20? it is a renal azetomia and bun/cr should be less than 15


ok ,either the question is very stupidly designed OR i have got them all wrong!


please if you know any thing abpout these questions i have pasted in this page do care to reply ,,,since now ,222 people have visited and only one person has answered!!
so should i asume you do not know the answers like me? or you just come to this site to get your answers not replying to others?disapproval




  #17

The AIN associated with antibiotics is associated with rash and eosinophilia. Not so the AIN associated with NSAIDS. Instead uniquely NSAID induced AIN is nephrotic. The BU Creat ratios and WBC casts are probably errors. Pyuria may be seen no casts. Hope this helps.


  #18

thanks BTB(back to books, if you do not mind i write the abbreviationsmiling face golijan syas NSAIDS and so many other drugs can cause acute TIN. ..so yet i am not sure this is a right question ,who designs these FA questions anyway?

and error in that important lab test(BUN /cr)? WHAT DOES IT MEAN? do you know if they ever give these kind of questions with"errors" in real usmle exam?




backtobooks wrote:
The AIN associated with antibiotics is associated with rash and eosinophilia. Not so the AIN associated with NSAIDS. Instead uniquely NSAID induced AIN is nephrotic. The BU Creat ratios and WBC casts are probably errors. Pyuria may be seen no casts. Hope this helps.



  #19

I like the abbreviation. :-) . A lot of drugs do cause ATn. But not all of them cause rash and eosinophilia. Just like the mysteries of the human body don't exactly match what we read in textbooks I guess sometimes the questions won't either. The trick may be in not looking for the perfect answer but selecting the best possible one.


  #20

patient with symptoms of infective endocarditis ;has good oral hygine! ,is not IV drug abuser, does not have any kind of prosthetic device,,he has not underwent dental precedures,,,,,,what is most common cause of endocarditis in this patient?

golijan;strep.viridanse is most common overall cause of IE

i am not sure about this,cause i know strep.viridanse is responsible only in heart with previously damaged valves,while staph aures can cause IE in heart with either norlmal or previously damaged valves.

i also know strep.viridanse cause subacute but staph aureus -acute - so may be should consider this and decide based on it?





Bookmark and Share



This thread is closed, so you cannot post a reply.



Login or Register to post messages








show Similar forum topics

Kaplan Pathology & PreTest Pathology
kaplan pathology vs goljan pathology
Kaplan pathology vs. BRS pathology
show Related resources

Rapid Review Pathology
Robbins Basic Pathology
Pathology cases - Univ of Pittsburg








Advertise | Support | Premium | Contact